MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM TI LCP® PROXIMAL TIBIA PLATE 8 HOLES/133MM-LEFT; PLATE, FIXATION, BONE

SYNTHES ELMIRA 3.5MM TI LCP® PROXIMAL TIBIA PLATE 8 HOLES/133MM-LEFT; PLATE, FIXATION, BONE
Model Number 439.939
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id and date of birth were not provided for reporting.Initial implant procedure was in (b)(6) 2017.Device is not expected to be returned for manufacturer review/investigation.Therapy date of concomitant device is an unknown date in (b)(6) 2017.(b)(4).Device history records review was completed for part# 439.939, lot# 7505343.Manufacturing location: (b)(4), manufacturing date: oct 29, 2013.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5 mm ti proximal tibia plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient had a proximal tibial fracture repair in (b)(6) in (b)(6) 2017 when a plate and 7 saginal screws (non-synthes) were implanted.Her us doctor knew about the procedure and reviewed her x-rays (not available) when she returned to the us and noted the fracture did not hold the fixation.It was poorly reduced and poorly fixed/technique failure.On (b)(6) 2017, all hardware was removed intact (1-plate and 7 saginal head screws with varying lengths.The patient was revised with two plates and screws.There was no surgical delay.The procedure was successful and patient outcome was reported as fine.Concomitant devices reported: saginal head screw (quantity #7).This report is for one (1) 3.5 mm ti lcp proximal tibia plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Patient height is (b)(6)" and bmi (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
4 plates and 18 screws were implanted during the first revision surgery on (b)(6) 2017.Second revision surgery was performed on (b)(6) 2017.

Brand Name
3.5MM TI LCP® PROXIMAL TIBIA PLATE 8 HOLES/133MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6372793
Report Number3003506883-2017-10029
Device Sequence Number16288149
Product Code HRS
UDI-Device Identifier10886982219206
UDI-Public(01)10886982219206(10)7505343
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K030597
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number439.939
Device Catalogue Number439.939
Device Lot Number7505343
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date10/17/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEVEN (7) UNKNOWN SAGINAL HEAD SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82